|drugs 2 use
Aug 17, 2002
I need to know which drugs one can use as dietary supplements and drugs to reduce or correct facial wasting in patients not yet started with antiretrovirals. I won't mind a personalised communication as I am in the medical field too, though a student. Thank you.
Response from Ms. Fields-Gardner
Dietary supplements generally include supplemental forms of a variety of nutrients. Reducing or correcting facial wasting really depends on why it is happening. If the wasting is because of starvation, macronutrient-containing food and supplements are candidates.
If the wasting is because of the catabolic effects of infection or injury, treatment for those problems (and feeding adequately, as is always recommended) will be important.
If the facial wasting is because of hormonal changes (aging, chronic inflammatory disease -- HIV infection is one of these, drinking alcohol, and other risk factors), you may choose to address the likely risk factors. Even facial exercise is being looked into.
There have been several uses of nutrients to prevent catabolism and alterations in body tissues that may lead to altered reponses and hormonal milieu. So far the uses have either been fairly weak or not well-studied.
Facial wasting because of insulin resistance has recently been a hot topic. Current studies are looking at the glitazone drugs to see if they can help to normalize insulin sensitivity and return some fat tissue to the subcutaneous areas where it was lost. The jury is still out, but researchers are hopeful
Finally, surgery has been a topic covered quite a bit on this forum and you may want to check some of the previous correspondence to get a feel for experiences there.
T-Cell Count Now 53
Feedback on New-Fill Experience
- Burning Urethra After Swallowing Precum What Are The Chances Of HIV
- Enlarged Lymph Nodes After Deep Kissing Worried I Have HIV
- Enlarged Lymph Nodes After Kissing Cold Sore Worried I Have HIV
- Itchy Red Spots After Oral Sex Sign Of HIV AIDS
- Itchy Vagina After Rubbing Stripper Sign Of HIV AIDS
- Jock Itch After Receiving Oral Sex Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.